Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Please take some time to click through these links to find out more about our community.

    What is a Trigger and When to Trigger a Post
    How and Why to Report a Post
    Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


    Includes Expert Content
    Switching from Abilfy to RISPERIDONE
    avatar
    Lis11 posted:
    I currently can not afford the cost of abilify so my dr is switching me to risperidone, has anyone been on this med before and could offer some advice or support?
    Reply
     
    avatar
    Thomas L Schwartz, MD responded:
    Hi
    it is a good med. May have more weight gain, risk of muscle shakes/twitches, cholesterol or sugar problems. It is approved for schizophrenia and bipolar disorder, but is sometimes used for depression and anxiety...
     
    avatar
    jesswolfe responded:
    I was on Risperdone for a long time for anxiety and impulse control related to PTSD. It worked great however I did eventually have side effects like high prolacin levels and extrapyramidal tension problems. So I ended up taking other meds that were incredibly expensive to treat the side effects.

    However, these side effects happen with all of the new antipsychotics so its a risk either way.

    Jessica
     
    avatar
    ramesh140043 replied to jesswolfe's response:

    I was on Effexor for a severe depression for over 6 months and I did not see any improvement in my symptoms. I studied this medicine on ABOUT.COM GROUP and reduced the amount very gradually against the advice of Physician. Later the company that made Effexor came out A REDUCTION SCHASDULE so that this drug could be safely stopped from its use.



    WHEN I CHANGED my thought process and my behavior the Depression disappeared. Unless we change our irrationals thoughts and our emotional and impulsive behavior Drugs will not accomplish diddlysquat in our well being.

    My own recovery has encouraged me to develop a support group called sounds of the heart for not only the solutions of depression but also a recovery process for any human emotional problem.

    Somehow the psychotherapist and the psychiatrists are advocating the easy approach of prescription of drugs as advertised by their respective drug companies. This approach makes a patient livable with her or his relatives but does nothing to improve the mental function of the patient.

    In the last part of this letter I would lie to stress the point that nothing is achieved without the help of someone concerned and without experiencing a pain to correct our thoughts and our behavior. NO PAIN NO GAIN HAS BEEN ECHOED FROM THE GRAVES OF ALL OUR ANCESTORS.

    Ramesh c. Gupta M.D.


    Helpful Tips

    safe AD to take with tramadol.
    my doctor just put me on tramadol and i take cymbalta. More
    Was this Helpful?
    0 of 0 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.